Symptoms returning


I got diagnosed at the end of may. Loading doses worked for few weeks but then symptoms returned with a vengeance. Decided to go SI route about 3 weeks ago, so have been using hydroxo at 1000 per day. Symptoms vanished within days. Now I have had it suggested that I drop down to half dose per day as 1000 is more than body needs. So for last 2 days I have tried this and pins and needles have already returned. Now my question is should I try reduced dose for longer or go back to higher dose?

19 Replies

  • How about using the higher dose but every other day, similar to how loading would have been.

  • Had email from Dr chandry. He says it is reversing out syndrome, so it is positive sign. Scary and sore though. Will continue half dose and see how it goes.

  • what is reversing out?

  • I think it's reversing because it is the symptoms going into reverse - so if you had charted things along a time-line you would see the symptoms changing and now they are reversing back along that line and appearing again in the reverse order as everything heals

    Hillwoman mentioning you so you are aware of this response. Ladystardust has also responded below.

  • Thanks, Gambit.

  • So would that mean b12 jabs would no longer help? And if yes what would you do? Never heard of it... Not that that's unusual 😊 Thanks for explaining tho x

  • No this is just about the symptoms changing because of having B12. So, for instance, you might have had no feeling in fingers for a while but before that there was a period when you felt a lot of tingling and it might have been a little while before that that you had shooting pains ... so what happens as you heal is that you go from no feeling to a lot of tingling and then to shooting pains on the way to getting better - the symptoms just reverse.

  • Hi, just read your message....I'm having 'Reversing Out' symptoms at the moment. In your opinion, does it help to increase b12 input while this is going on, or is it better to ride out symptoms that are 'manageable' but extremely unpleasant?

    You seem to be forever online, I'm so sorry to also take up more of your time.

    I'm extremely grateful to you 😊


  • If you have symptoms that are extremely unpleasant then ask for something to ameliorate them.

    There are various option to help make peripheral neuropathy less painful. I take gabapentin, others take pregabalin or amitryptaline. All are commonly prescribed for diabetic neuropathy.

  • Thank you so much... My GP has given me nortryptiline ... I hadn't taken it as I thought I would wait & see if taking the b12 worked. But as my reversingout symptoms are at the almost unbearable point... I will try it! Thank you for your advice 😊


  • how odd... But as long as you get there I guess x

  • I've not heard of this before. Please could you say a bit more about what Dr Chandy told you?

    I have to self-inject frequently too - still experimenting.

  • Reversing out is the cells repairing. Google remylieination. The myelin sheath on nerves repairing itself to an extent. Hope that helps.

  • Thanks, Ladystardust.

  • Welcome.

  • I see it in geek terms as I am currently regenerating.....Dr Who style. The symptoms are unpleasant but if it is reversing damage, then it has to be a good thing in the end. Thanks for suggestion of getting meds to help with them but I am trying not to put more in my system. Since starting SIs three weeks ago I have been able to come off prozac after 5 and a half years. Question now I suppose was did I need prozac at all or was it PA all along?

  • PA is known to cause mental health issues, so you could well be right.

  • Hi Ladystardust,

    I have also lowered my dose of Antidepressant from 225 daily to 75 every other day.

    The thing is, I truly know that I was never depressed in the 1st instance.

    Shocking medical treatment just because GP's get paid to prescribe AD's willy nilly.

    J 🍀

  • I don't think I was either. I was very moody at time of the month and rather easily annoyed. I had a baby who barely slept until she was 4, two young boys, a husband I had to nurse back to health after a serious motorbike accident with no support from anyone, plus the deaths of my uncle and my cousin. As well as a close friend being diagnosed with ME and having to support her. If anything I think I needed a break not Prozac tbh. I didn't like being on it, although it probably did save my marriage. I feel better without it, I suspect last pregnancy drained what b12 I had left and it has been downhill since then.

    Good luck to you with your lower dose. That has to be a good thing.

You may also like...